Advertisement

A Rare Case of Leukocytoclastic Vasculitis Associated with Infliximab

  • Angela Wu
    Affiliations
    Department of Medicine, University of Maryland School of Medicine, Baltimore, MD 21201, United States
    Search for articles by this author
  • Danielle Brown
    Affiliations
    Division of Gastroenterology and Hepatology, University of Maryland School of Medicine, Baltimore, MD 21201, United States
    Search for articles by this author
  • Uni Wong
    Correspondence
    Corresponding Author: Uni Wong, MD, University of Maryland Medical Center 685 W. Baltimore Street, Suite 8-00, Baltimore, MD 21201.
    Affiliations
    Division of Gastroenterology and Hepatology, University of Maryland School of Medicine, Baltimore, MD 21201, United States

    Department of Medicine, VA Maryland Health Care System, Baltimore, MD 21201, United States
    Search for articles by this author
Open AccessPublished:November 10, 2022DOI:https://doi.org/10.1016/j.gastha.2022.11.007
      This paper is only available as a PDF. To read, Please Download here.

      Abstract

      Infliximab is a chimeric monoclonal antibody to tumor necrosis factor-α used commonly in several autoimmune conditions including Crohn’s disease. We present a case of a 33-year-old man with inflammatory ileocolonic Crohn’s disease who developed biopsy-proven leukocytoclastic vasculitis (LCV) exacerbated by rechallenged dose of infliximab after years of tolerating the drug. To our knowledge, this is the first reported case of infliximab-associated LCV that occurred years after initiation of the
      drug. This case highlights that LCV can be a potential adverse reaction of infliximab and healthcare providers should consider a change in therapy.